Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 17, 2008, 3:12 AM MDT. It took effect at Jun 17, 2008, 1:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2008, 3:12 AM MDT (09:12 UTC)
- In effect from
- Jun 17, 2008, 1:00 PM MDT
- Expired
- Jun 18, 2008, 9:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 170912 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 312 AM MDT TUE JUN 17 2008 UTZ435-439-172200- /O.NEW.KSLC.FW.W.0020.080617T1900Z-080618T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 312 AM MDT TUE JUN 17 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 435 BELOW 8000 FT AND ALL OF 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONE 435 BELOW 8000 FT AND ALL OF FIRE WEATHER ZONE 439. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED TO RETURN BY 1300 MDT TODAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ440-441-172200- /O.NEW.KSLC.FW.W.0020.080617T1900Z-080618T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 312 AM MDT TUE JUN 17 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS IN ALL OF FIRE WEATHER ZONE 440 AND ZONE 441 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR ALL OF FIRE WEATHER ZONE 440 AND FIRE WEATHER ZONE 441 BELOW 7000 FEET. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS OVER 25 MPH ARE EXPECTED TO RETURN BY 1300 MDT TODAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 172020 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 220 PM MDT TUE JUN 17 2008 UTZ440-441-180400- /O.EXT.KSLC.FW.W.0020.000000T0000Z-080619T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 220 PM MDT TUE JUN 17 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 440 AND 441 BELOW 7000 FT... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTH CENTRAL UTAH. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CONTINUE INTO THIS EVENING AND THEN REDEVELOP BY 1200 MDT WEDNESDAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ435-439-180300- /O.CON.KSLC.FW.W.0020.000000T0000Z-080618T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 220 PM MDT TUE JUN 17 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 435 BELOW 8000 FT AND 439... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR DIXIE AND THE SOUTHWEST DESERTS OF UTAH. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CONTINUE INTO THIS EVENING. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 181014 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 414 AM MDT WED JUN 18 2008 UTZ440-441-182100- /O.CON.KSLC.FW.W.0020.000000T0000Z-080619T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 414 AM MDT WED JUN 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 440 AND 441... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS APPROACHING 30 MPH...WILL REDEVELOP BY EARLY THIS AFTERNOON...AND CONTINUE INTO THE EARLY EVENING HOURS. THESE WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL CONTINUE TO RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS ZONES 440 AND 441. THESE WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS...WITH LIGHTER WINDS EXPECTED ON THURSDAY. HOWEVER...VERY POOR RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT...WITH DAYTIME HUMIDITIES EXPECTED TO REMAIN BELOW 10 PERCENT THROUGH THE REMAINDER OF THE WEEK. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 182010 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 210 PM MDT WED JUN 18 2008 UTZ440-441-190300- /O.CON.KSLC.FW.W.0020.000000T0000Z-080619T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 210 PM MDT WED JUN 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 440 AND 441... A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR UTAH FIRE WEATHER ZONES 440 AND 441. GUSTY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS APPROACHING 30 MPH...HAVE DEVELOPED OVER SOUTH CENTRAL UTAH THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. THESE WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL CONTINUE TO RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS ZONES 440 AND 441. THESE WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS... WITH LIGHTER WINDS EXPECTED ON THURSDAY. HOWEVER...VERY POOR RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT...WITH DAYTIME HUMIDITIES EXPECTED TO REMAIN BELOW 10 PERCENT THROUGH THE REMAINDER OF THE WEEK. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:27 PM MDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 9:27 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 927 PM MDT MON JUN 16 2008 .SYNOPSIS...HIGH PRESSURE ALOFT CENTERED OVER THE SOUTHERN ROCKIES WILL MAINTAIN WARM TEMPERATURES ACROSS UTAH THROUGHOUT THE WEEK. && .DISCUSSION...WEAK CONVECTION DEVELOPED TODAY...LEADING TO ABOUT 10 LIGHTNING STRIKES DETECTED ACROSS THE FORECAST AREA. STABILITY WILL INCREASE SLIGHTLY FOR TUESDAY AND WEDNESDAY WITH WARM MID- LEVEL TEMPERATURES. LESS CONVECTION IS EXPECTED THROUGH MID-WEEK. CONTINUED HOT AND DRY WITH LOCAL BREEZY AFTERNOON WINDS. && .AVIATION...SOUTHEAST DRAINAGE WINDS HAVE DEVELOPED. VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. && .FIRE WEATHER...HIGH PRESSURE ALOFT WILL MAINTAIN WARM AND DRY CONDITIONS ACROSS THE FIRE DISTRICT THROUGH THE ENTIRE WEEK. THE VERY LOW RELATIVE HUMIDITIES OF THE PAST FEW DAYS WILL CONTINUE TO OCCUR THIS WEEK WHICH WILL ALLOW RAPID CURING OF THE FINER FUELS. SOME MID-LEVEL MOISTURE WILL REMAIN OVER THE REGION THROUGH WEDNESDAY BRINGING A THREAT OF HIGH BASED THUNDERSTORMS TO THE HIGHER ELEVATIONS EACH AFTERNOON. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...GIBSON FIRE WEATHER...STRUTHWOLF AVIATION...GIBSON FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 16, 9:21 PM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 921 PM MDT MON JUN 16 2008 UTZ001>016-019>021-517-518-WYZ021-171100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 921 PM MDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.